i never had any problems with acne as a child but now as a 29 year old female adult i have constant acne on my chin...i've tried doxycycline and all the topical ointments - all of which made no difference and it is getting worse and now are leaving marks on my face. They are described as large red bumps underneath the skin that never come to a "head". It is embarrassing and I am looking for suggestions of what to do ...medications? chemical peels? light therapy? anything?????
Scars due to acne are not uncommon. Treatments vary from melanin blocking agents combined with topical medications such as Retin A which causes the body to exfoliate the skin to rid the body of the hyperpigmentation while prohibiting new melanin production to laser treatments.
Hydroquinone usually reduces or removes hyperpigmentations very effectively. It is a bleaching agent. Also always use sunscreen/sunblock as dark areas on exposure to sunlight turn darker still.
Wearing sunscreen and avoiding the use of abrasive cleansers and cosmetics for the face may help. Get enough sleep and eat a balanced diet everyday.
If the scars still persist, you could consult your skin specialist about dermabrasion or laser treatment.
It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.